Hi there! I had a bilateral mastectomy due to a 4 cm invasive carcinoma in the right breast. That was a year ago, on Sept. 3. I then had AC (Adriamycin Cytoxin), Taxol and Avastin. The Avastin was a study, and I took 18 out of 30 treatments & stopped because of high blood pressure & migraines. I actually started the Avastin at the same time as the Taxol. I was told it is double the amount that colon cancer patients receive. Anyway, Taxol finished in Jan. 07 and Avastin in May 07. In April 07 I began having terrible migraines (I had a few earlier, but not almost every day). I also began having neuropathy, with pain, tingling & numbness. Nerve testing (OUCH!) showed no large nerve damage but the neurologist said it was definitely neuropathy. I'm taking Neurontin 3 times daily now, and it takes the edge off but may have to be increased. I take Fioricet (barbituate, caffeine, Tylenol) for the migraines. I also have Oxycodone/Tylenol for the breakthrough pain (I also have a jpouch from having my colon removed 5 years ago, and I have Crohn's & pain & then there's the lymphedema in my right hand and arm...yikes). Has anyone else had any long-term effects with Avastin? My onc acts like I'm a freak
I used to have such a high pain tolerance. I try not to take anything and then it hits me like a truck. I'm now unemployed, after always working a 40-hour week. My body just caved in
Oh yeah, I also have confusion and short-term memory loss-more than just chemobrain I'm told. The onc took me off Tamoxifen for 6 weeks to see if my brain cleared up, but it made no difference so I'm back on it. It doesn't seem to be causing any of the weirdness
I appreciate your input!